To the Editor.—
Acrokeratosis paraneoplastic (Bazex's syndrome) is a rare acral dermatitis associated with internal malignancy occurring most commonly in white men more than 40 years old.1 It is most frequently associated with squamous cell carcinomas of the aerodigestive tract1,2 or other squamous cell carcinomas metastatic to the cervical node(s).1-3 Amelioration of the eruption usually requires treatment of the underlying malignancy.1,3 We describe a woman with a pulmonary adenocarcinoma and cutaneous lesions typical of those described by Bazex and Griffiths.1 This is the first reported pulmonary adenocarcinoma associated with Bazex's syndrome in the United States. Contrary to previous patients, her cutaneous lesions responded to topical and systemic corticosteroid therapy despite the worsening and incurable nature of her disease.
Report of a Case.—
A 59-year-old white woman presented with a 6-month history of a nonpruritic rash of the hands and feet unresponsive to topical 0.5% hydrocortisone.
Martin RW, Cornitius TG, Naylor MF, Neldner KH. Bazex's Syndrome in a Woman With Pulmonary Adenocarcinoma. Arch Dermatol. 1989;125(6):847–848. doi:10.1001/archderm.1989.01670180119025
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: